MAUDE Adverse Event Report: YUKON MEDICAL SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE; SET, I.V. FLUID TRANSFER

YUKON MEDICAL SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE; SET, I.V. FLUID TRANSFER
Model Number MV0520
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
It was reported that the closed vial access device (cvad) separated while the pharmacy technician was unscrewing the texium syringe from the cvad attached to rituximab vial.The leak did not cause harm to the pharmacy technician.There was no patient involvement as the event occurred while the medication was being prepared in the pharmacy department.
 
Additional Manufacturer Narrative
Cont¿d d.11: genentech, 100mg/vial, lot 3346609, exp.03/2022.The customer¿s report that the closed vial access device (cvad) separated while the pharmacy technician was unscrewing the texium syringe was confirmed by visual inspection.The smartsite component which should be bonded to the cvad had separated from the cvad and was still connected to the texium syringe.There were no physical signs of breakage or stress on the cvad or smartsite.No other damage or anomalies were observed.Supplier investigation found marginal solvent between the male/female threads of the mating parts.Functional testing was not performed due to the obvious separation.A device history record review was completed for mv0520 lot 9244.There were no nmrs, capas/deviations generated or reported anomalies during the production of this lot.The root cause could not be definitively determined.
 
Event or Problem Description

Brand Name
SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
YUKON MEDICAL
2200 gateway centre blvd
ste 208
morrisville NC 27560 9122
MDR Report Key9933436
Report Number9616066-2020-01217
Device Sequence Number2342080
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot Number9244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MY8020, THERAPY DATE 03/13/2020